Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes red rash on chest and shoulder?

Age: 73. Taking 250 mg, 6 tablet course of Azithromycin. First dose 2 tablets yesterday and now developed a mild red rash on my chest and shoulders with no itching. I ve taken the medication before for my last cold 4 years ago and no reaction. Is this red man syndrome and should I continue taking the remaining 3 tablets? I ve had the same reaction with vancomycin and am allergic to penicillin. Otherwise I feel okay except for this nasty cold.
Thu, 16 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Yes that red rashes are due to Azithromycine. Stop taking these tablets. Take steam inhalation for cold you will feel better. Antibiotics needed only when there is proven bacterial infection.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr. PRAMOD KOKARE
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Red man syndrome


What causes red rash on chest and shoulder?

Hi, Yes that red rashes are due to Azithromycine. Stop taking these tablets. Take steam inhalation for cold you will feel better. Antibiotics needed only when there is proven bacterial infection. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr. PRAMOD KOKARE